Missouri, 2007Flash Flooding in Missouri, January 13 to 15, 2007
January 13 to 15, 2007 · NWS PAH · 7 events in 6 counties and zones
A slow-moving upper level trough approached the region by the 12th and did not pass east of the region until the 16th. Lots of warm and moist air was pulled north.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving upper level trough approached the region by the 12th and did not pass east of the region until the 16th. Lots of warm and moist air was pulled north. At the surface, a cold front approached and only slowly moved east of the Mississippi River between the 13th and 14th. Numerous rounds of showers produced scattered flash flooding. Most counties reported a lot of standing water with many road closures. During a roughly 5 to 6 day timeframe, widespread rainfall totals of 2 to 4 inches were reported. Isolated amounts from 4 to 6 inches occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 13, 2:28 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 13, 2:28 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
228 PM CST SAT JAN 13 2007
.DISCUSSION...
MANY CHALLENGES THIS PACKAGE...BUT EVERYTHING SUGGEST THE GOING
FORECAST IS PRETTY MUCH ON TRACK.
HEAVY RAINFALL STILL LOOKS ON TARGET. FLOOD WATCH WILL CONTINUE FOR
ALL AREAS THROUGH SUNDAY NIGHT.
WITH OVERALL FORECAST PACKAGE TRENDED CLOSER TO THE NAM WITH ITS
GREATER SENSITIVITY TO THE LOW LEVELS. THAT SAID...DID NOT THROW OUT
THE GFS COMPLETELY.
WITH EVERYTHING GOING ON...WILL TRY TO ADDRESS EACH PARAMETER
INDIVIDUALLY.
STARTING WITH THUNDER. BEST CHANCE WILL BE OVER SOUTHEAST
MISSOURI THIS EVENING...THEN SPREADING ACROSS THE CWA DURING THE
NIGHT. 0-3KM MUCAPE WAS USED ALONG WITH 30+ K INDEX VALUES TO
SUPPORT THIS THINKING. PLUS THERE ARE NEGATIVE SHOWALTER VALUES ON
THE NAM OVER A LARGE PART OF THE CWA BY 12Z SUNDAY. ON SUNDAY...KEPT
THUNDER MENTIONED EVERYWHERE BUT THE NORTHWEST SECTIONS...AGAIN
FOLLOWING K INDEX VALUES AND MUCAPE. DROPPED MENTION OF THUNDER
AFTER 06Z MONDAY AS ALL FAVORABLE INDICES SUGGEST ANY THUNDER WILL
BE SOUTH OF CWA. NAM WAS GENERALLY MORE UNSTABLE THAN THE GFS
THROUGH THIS PERIOD. WITH HIGH LOW LEVEL SHEAR AND WEAK
INSTABILITY...WILL HAVE TO WATCH ANY STORMS TOMORROW AFTERNOON AND
EVENING FOR ISOLATED SEVERE.
HEAVY RAINFALL...LOOKED AT PRECIPITATION EFFICIENCY PROCEDURES AND
THEY SUGGEST THE HEAVIEST RAINFALL GENERALLY ALONG AND SOUTH OF THE
OHIO RIVER TONIGHT AS THE WAVE OVER THE ARKLATEX REGION MOVES INTO
THE REGION. THE LOW LEVEL JET INCREASES TO 50 KTS THIS EVENING WITH
SPEED AND SOME DIRECTIONAL CONVERGENCE NOTED ALONG THE OHIO RIVER.
MAY BE A BRIEF RESPITE TOMORROW DURING THE DAY WITH RAIN INCREASING
AND INTENSIFYING DURING THE LATE AFTERNOON HOURS. THE HEAVIEST RAIN
MAY SET UP ALONG A CGI-EVV LINE BY 00Z AND THEN SHIFT EAST NORTHEAST
DURING THE NIGHT. AGAIN THE LOW LEVEL JET INTENSIFIES DURING THE
LATE AFTERNOON HOURS OVER WESTERN KENTUCKY WHICH WILL AID IN THE
LIFT. BY MONDAY MORNING...THE HEAVY RAIN THREAT WILL HAVE ENDED.
WINTRY PRECIPITATION...LOOKED AT BOTH BUFKIT SOUNDINGS AND MODEL
THICKNESSES FOR THIS FORECAST CHALLENGE. FOR THE NEXT 24
HOURS...FREEZING TEMPERATURES ARE NOT EXPECTED IN OUR CWA.
TEMPERATURES AT 18Z WERE 33 AT UNO AND 37 AT POF AND SAR WAS AT 34.
WITH THE WAVE COMING UP AT US THIS EVENING WE FEEL THAT THE WARMER
AIR WILL WIN OUT OVER OUR CWA. DURING THE DAY TOMORROW WE ARE
BETWEEN SYSTEMS WITH LITTLE COLD AIR TEMPERATURE ADVECTION. AS THE
MAIN WAVE PASSES TOMORROW NIGHT THE COLD AIR WILL START TO ADVECT
IN...MAINLY AFTER MIDNIGHT. COULD SEE A LIGHT MIXTURE AS SOUNDINGS
SUPPORT LIGHT FREEZING RAIN...LIGHT SLEET OR LIGHT SNOW. BY THE TIME
THE COLD AIR MOVES IN...THE DEEP MOISTURE AND BEST LIFT IS LEAVING.
AMOUNTS SHOULD BE LIGHT...BUT MAY REACH ADVISORY LEVELS. WILL WAIT
FOR LATER MODEL RUNS TO DETERMINE THAT.
IN THE EXTENDED...FOLLOWED HPC CLOSELY...WHICH SEEMS TO FAVOR THE
ENSEMBLE MEANS. LATEST GFS RUN HAD AN INVERTED TROUGH OVER OUR
REGION ON FRIDAY...WHICH THE ENSEMBLES DO NOT HAVE. THUS HAVE KEPT
THE 4-7 DAY PERIOD DRY.
WENT WITH COLDER ETA MOS TEMPERATURES FOR THE FIRST 48 HOURS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH SUNDAY NIGHT ALL ZONES.
MO...FLOOD WATCH THROUGH SUNDAY NIGHT ALL ZONES.
IL...FLOOD WATCH THROUGH SUNDAY NIGHT ALL ZONES.
IN...FLOOD WATCH THROUGH SUNDAY NIGHT ALL ZONES.
&&
SPODEN
Hazardous weather outlook, Jan 13, 3:53 PM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
353 PM CST SAT JAN 13 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
353 PM CST SAT JAN 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RAIN WILL INCREASE IN BOTH INTENSITY AND COVERAGE THIS EVENING AND
OVERNIGHT. AN ADDITIONAL 1 TO POSSIBLY 2 MORE INCHES WILL ADD TO
WHAT HAS ALREADY FALLEN...WHICH MAY CAUSE SOME FLOODING. THE
CHANCE FOR THUNDERSTORMS AND LOCALLY HEAVY RAINS ONLY HEIGHTENS
THIS THREAT. A FLOOD WATCH IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT.
THUNDERSTORMS AND LOCALLY HEAVY RAIN MAY ADD ANOTHER 1 TO 2 INCHES
TO ALREADY SATURATED GROUNDS...FOR A STORM TOTAL FORECAST OF 3 TO
6 INCHES. IN ADDITION...NUMEROUS FLOOD WARNINGS ARE IN EFFECT FOR AREA
RIVERS...REFER TO THOSE WARNINGS AND STATEMENTS FOR MORE DETAILED
INFORMATION.
THE PRECIPITATION WILL BEGIN TO CHANGE TO A MIXED BAG OF LIGHT
WINTRY WEATHER IN THE FORM OF FREEZING RAIN...SLEET...OR SNOW
LATE SUNDAY NIGHT AND EARLY MONDAY. SOME LIGHT WINTRY ACCUMULATION
IS A POSSIBILITY BEFORE IT ENDS MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING AND PRECIPITATION
AMOUNTS.
Flash Flood, Ripley
- When
- January 13, 5:30 PM CST to January 14, 3:00 AM CST
- Where
- Ripley County, Doniphan to Naylor
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.620, -90.820
Several secondary roads were flooded, mainly throughout the eastern portion of the county. Creeks were out of their banks and spreading across secondary roads in southeast Ripley County.
Flash Flood, Butler
- When
- January 13, 8:30 PM CST to January 14, 3:00 AM CST
- Where
- Butler County, Harviell to Neelyville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.670, -90.470
Flooding of creeks and roads occurred. Water was flowing across Missouri Highways 158 and 142 near Harviell and Neelyville. Both highways were closed. Water was reported over several secondary roads in the southern half of the county. Cane Creek overflowed west of Poplar Bluff, and the Little Black River and Pike Creek overflowed their banks.
Flash Flood, Stoddard
- When
- January 13, 8:30 PM CST to January 14, 3:00 AM CST
- Where
- Stoddard County, Dexter to Circle City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.800, -89.950
Most secondary roads had 2 to 3 inches of standing water. Some gravel roads had as much as one foot of standing water. High water signs were posted on some roads. Most of the flooded roads were in the southern half of the county.
Flash Flood, New Madrid
- When
- January 14, 12:33 AM CST to 3:30 AM CST
- Where
- New Madrid County, New Madrid
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.600, -89.530
Street flooding was reported in the city.
Flash Flood, Mississippi
- When
- January 14, 12:35 AM CST to 3:30 AM CST
- Where
- Mississippi County, East Prairie to 3 mi E of Charleston
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 36.780, -89.380
Extensive flooding occurred in East Prairie. Over 5 inches of rain was measured at the city's water treatment plant over a four-day period. Several streets were flooded badly. Subdivisions around the outskirts of town were flooded, including some that flood very rarely. Water was over portions of U.S. Highway 60/62 east of Charleston.
Flash Flood, Ripley
- When
- January 14, 9:00 PM CST to January 15, 1:30 AM CST
- Where
- Ripley County, Doniphan
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.620, -90.820
Water was over several streets in the city.
Flash Flood, Wayne
- When
- January 14, 9:00 PM CST to January 15, 1:30 AM CST
- Where
- Wayne County, Wappapello
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.930, -90.280
Water was reported over a road near Wappapello Dam.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Ice Storm in Texas, January 13 to 16, 20071 death · 90 injured · $830,000 · 45 events
- Flash Flooding in Texas, January 13 to 14, 20072 deaths · $8,000 · 11 events
- Flash Flooding and Heavy Rain in Arkansas, January 13 to 14, 20071 death · $1.4 million · 44 events
- High Wind and Frost and Freeze in California, January 13 to 15, 2007$338 million · 56 kt wind · 15 events
- Flooding in Missouri, January 13, 20071 death · 7 events
- Tornado and Flash Flooding in Texas, January 13, 2007$150,000 · F1 · 12 events
- Flash Flooding in Arkansas, January 13, 2007$50,000 · 2 events
- Flash Flooding in Texas, January 13 to 14, 20079 events
- Flash Flooding in Arkansas, January 13, 20074 events
- Frost and Freeze in Oregon, January 13, 20072 events
- Flooding in Kentucky, January 13 to 29, 20072 events
- Flooding in Indiana, January 13 to 27, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8226, 8225, 8227, 8229, 8228, 8230, 8231.